MAUDE Adverse Event Report: ZIMMER CAS CAS FIX PIN 3.2D X 150MM STR 2PK; ORTHOPEDIC STEREOTAXIC INSTRUMENT

ZIMMER CAS CAS FIX PIN 3.2D X 150MM STR 2PK; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: 20-8000-000-10- cas fix pin 3.2d x 150mm str 2pk- 66585443.G2: foreign ¿ australia.The customer has indicated that the product will not be returned to zimmer biomet for investigation, as it remains in patient.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the femoral array pins (150mm cas pins) got stuck in the patient's femur and broke when surgeon attempted to remove them.Xray was taken and surgeon decided to leave the pins in the femur and not attempt a removal.Surgeon noted that wire driver used to insert and remove pins was faulty.Unsure what caused the pins to break.No additional information available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected.Updated: d4; g3; h2; h4; h6.The reported event was confirmed via x-ray reviewed by a health care professional.The provided x-ray confirms two fractured surgical pin fragments present within the distal femur.The lot numbers of the devices were reviewed for any deviations and/or anomalies in the manufacturing process that may have contributed to this reported event.No deviations or anomalies were discovered; therefore, it is not expected that the manufacturing process contributed to the reported issue.A definitive root cause is unable to be determined with the information available.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information is available regarding the reported event.

Brand Name
CAS FIX PIN 3.2D X 150MM STR 2PK
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec
Manufacturer (Section G)
ZIMMER CAS
75 queen str.
suite 3300
montreal, quebec H3C 2 N6
CA   H3C 2N6
Manufacturer Contact
kristen lashley
56 e. bell dr.
warsaw, IN 46582
9016334069
MDR Report Key21039555
Report Number0009617840-2024-00016
Device Sequence Number18257026
Product Code OLO
UDI-Device Identifier00889024563629
UDI-Public(01)00889024563629(17)290715(10)66740203
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K213033
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number20-8000-000-10
Device Lot Number66740203
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2024
Supplement Date Received by Manufacturer04/18/2025
Initial Report FDA Received Date12/30/2024
Supplement Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown